MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. ZIP PENCIL 10FT W/0012 UCONN; ZIP PEN SMOKE EVAC PENCIL, E-Z CLEAN

MEGADYNE MEDICAL PRODUCTS, INC. ZIP PENCIL 10FT W/0012 UCONN; ZIP PEN SMOKE EVAC PENCIL, E-Z CLEAN
Model Number 252510
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during an unknown procedure, the bovie pencil was laid on the drape and it burned a hole in it.This was near the patient's face.The tip was changed, and the procedure was continued.The bovie was laid on the drape below the patient¿s feet and it burned a hole in it as well.The patient was not burned, and the cut was set on 35 and the coag was also set on 35.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/17/2020.Batch # unk.Investigation summary: 1 each 252510 lot 1806166 was received for evaluation.The zip pen was functionally tested and found to be performing within specifications.No self-activation was found during testing.The most likely cause of the complaint is heat is generated during activation and does not immediately dissipate and tip remained hot causing damage to the drape material.The complaint is confirmed as use related.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.

Brand Name
ZIP PENCIL 10FT W/0012 UCONN
Common Device Name
ZIP PEN SMOKE EVAC PENCIL, E-Z CLEAN
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key9470635
Report Number1721194-2019-00141
Device Sequence Number11272821
Product Code GEI
UDI-Device Identifier10614559105337
UDI-Public10614559105337
Combination Product (Y/N)N
PMA/510(K) Number
K141587
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number252510
Device Catalogue Number252510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date12/14/2019
Supplement Report FDA Received Date01/17/2020
Patient Sequence Number1